Alert archive / Georgia / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 185, NWS Jacksonville, FL

July 7, 2003Appling County, Jeff Davis County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 7, 2003, 4:58 PM EDT for Appling County, Jeff Davis County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2003, 4:58 PM EDT (20:58 UTC)
Expired
Jul 7, 2003, 5:45 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

Counties Appling County, GA, Jeff Davis County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2003-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1058 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2003-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1058 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:00 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 7, 3:00 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT TUE JUL 7 2003

A RATHER HOT...HUMID...AND STAGNANT WEATHER PATTERN THE NEXT
COUPLE OF DAYS AS HIGH PRESSURE SURFACE/ALOFT DOMINATES THE
REGION. POPS WILL BE ISOLATED MAINLY DURING THE AFTERNOON AND
EARLY EVENING ASSOCIATED WITH THE WEST COAST SEABREEZE AND
HEATING. LATER IN THE WEEK...THE UPPER RIDGE BREAKS DOWN AS
TROUGHINESS DEVELOPS ACROSS THE EASTERN U.S. MODELS DROP
UPPER LOW ACROSS GREAT LAKES WHICH PUSHES COLD FRONT TOWARDS THE
REGION FRIDAY. HAVE INCREASED POPS BEGINNING THURSDAY. WILL HAVE
HEAT INDICES NEAR 105 DEGREES NEXT COUPLE OF DAYS.

EXTENDED...GFS HAS BACKED OFF ON THE NEXT FRONT COMING DOWN. THE UPPER
LOW LIFTS RAPIDLY NE AND THE ASSOCIATED COLD FRONT WASHES OUT ACROSS
SE GA. THE GFS ENSEMBLE KEEPS MAX TEMPS NEAR 90 EACH DAY WITH
NEAR CLIMO POPS WHICH APPEARS REASONABLE.

MARINE...NO HEADLINES.

FIRE WX...NO CONCERNS.

.PRELIMINARY POINT TEMPS/POPS...

AMG 73 95 73 94 / 20 20 10 40
SSI 76 92 77 91 / 20 20 10 30
JAX 74 94 74 94 / 20 20 10 30
SGJ 75 91 76 91 / 20 20 20 30
GNV 72 95 72 95 / 20 20 10 20
OCF 72 95 73 95 / 20 20 10 20

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.

PP/JH
Hazardous weather outlook, Jul 7, 12:20 PM EDT, 4 hours 38 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-072200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1220 PM EDT MON JUL 7 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP THIS
AFTERNOON OVER THE FORECAST AREA AND CONTINUE INTO THE EVENING
HOURS. STORM MOVEMENT WILL BE GENERALLY TO THE NORTH NORTHEAST AT 10
MPH. STORMS WILL BE MOST NUMEROUS ACROSS SOUTHEAST GEORGIA AND THE
SUWANNEE VALLEY OF NORTH FLORIDA. THE MAIN IMPACT OF THE
THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY
WINDS UP TO 40 MPH AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
GENERALLY SOUTHERLY FLOW ACROSS THE REGION WILL CONTINUE THROUGH THE
WEEK GENERATING MAINLY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY.

SEVERAL AREA RIVERS REMAIN AT HIGH LEVELS AND MAY APPROACH FLOOD
STAGE WITH ADDITIONAL RAINFALL OVER THE NEXT FEW DAYS. PLEASE REFER
TO RIVER STATEMENTS FOR THE LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ/CARROLL

In the hours before

Special weather statement, Jul 7, 4:40 PM EDT, 18 minutes before
GAZ133-135-072115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 PM EDT MON JUL 7 2003

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS AND
APPLING COUNTIES  FOR STRONG THUNDERSTORM WINDS VALID UNTIL 515 PM...

AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES SOUTHWEST OF
GRAHAM...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HAZLEHURST...GRAHAM AND
PINE GROVE THROUGH 515 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

TRABERT

Nearby

Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.